| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 42 Number 6
Volume 42 Number 5
Volume 42 Number 4
Volume 42 Number 3
Volume 42S Number 1
Volume 42 Number 2
Earlier issues
Volume 42 Number 2 Volume 42S Number 1 Volume 42 Number 3

next article

Research articles

ScienceAsia 42S(2016): 1-4 |doi: 10.2306/scienceasia1513-1874.2016.42S.001


Some applications of metacyclic 2-groups of negative type


Sanaa Mohamed Saleh Omera, Nor Haniza Sarminb,*, Ahmad Erfanianc

 
ABSTRACT:     The probability that two random elements commute in a finite group G is the quotient of the number of commuting elements and |G|2. Consider a set S consisting of all subsets of commuting elements of G of size two that are in the form (a,b) where a and b commute and lcm(|a|,|b|)=2. The probability that a group element fixes S is the number of orbits under the group action on S divided by |S|. In this paper, the probability that a group element fixes a set S under regular action is found for metacyclic 2-groups of negative type of nilpotency class two and of class at least three. The results obtained from the sizes of the orbits are then applied to the generalized conjugacy class graph.

Download PDF


a Department of Mathematics, Faculty of Science, University of Benghazi, Benghazi, Libya
b Department of Mathematical Sciences, Faculty of Science, Universiti Teknologi Malaysia, Johor Bahru, Malaysia
c Department of Mathematics and Centre of Excellence in Analysis on Algebraic Structures, Ferdowsi University of Mashhad, Mashhad, Iran

* Corresponding author, E-mail: nhs@utm.my

Received 9 Mar 2016, Accepted 0 0000